Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
clchieng

Stopping Differin (Question)

Recommended Posts

Hi,

I'd been using Differin for about 3 years and benzoyl peroxide for about 11 years--Differin at night, BP during the day.

About 5 months ago, I decided to stop everything. I'm 32, a guy, and my hormones are pretty stable at this point--my acne was also pretty mild before I started using these topicals, which I think only irritated/weakened my skin and worsened the acne (a lot of irritating ingredients in the BP and Differin). My face was constantly pinkish and dry when I was on the meds.

The first couple of months after I stopped weren't too bad, but the last couple of months I've had weekly flare-ups (though my face is no longer pink). It's probably in the mild/moderate stage now. I'm washing my face with ACV twice a day (diluted with water 1:3), and that seems to be helping.

Does anyone have any information on how long it takes for the skin to return to its former pre-benzoyl peroxide and pre-retinoid state? Is it going to be months or years?

Thanks a lot for any help.

Share this post


Link to post
Share on other sites
Hi,

I'd been using Differin for about 3 years and benzoyl peroxide for about 11 years--Differin at night, BP during the day.

About 5 months ago, I decided to stop everything. I'm 32, a guy, and my hormones are pretty stable at this point--my acne was also pretty mild before I started using these topicals, which I think only irritated/weakened my skin and worsened the acne (a lot of irritating ingredients in the BP and Differin). My face was constantly pinkish and dry when I was on the meds.

The first couple of months after I stopped weren't too bad, but the last couple of months I've had weekly flare-ups (though my face is no longer pink). It's probably in the mild/moderate stage now. I'm washing my face with ACV twice a day (diluted with water 1:3), and that seems to be helping.

Does anyone have any information on how long it takes for the skin to return to its former pre-benzoyl peroxide and pre-retinoid state? Is it going to be months or years?

Thanks a lot for any help.

For it to return to its pre-retinoid health, it can take anywhere from 2 months to 2 years or more. From hearing that you've been using Differin for so long, I would guess it'll take quite a while for your skin to regain the non-retinoid look it had before those meds.

I've met a very good dermatologist two days ago (she's one of the head dermatologists at the Johns Hopkins Hospital; I believe the Fraxel laser was developed here as well) and she actually says that dermatologists are getting into a bad habit of overusing retinoids. Retinoids are a lot harsher on the skin than a lot of us think, and she said using a retinoid for a long period of time can result in complications in the skin, like dermatitis, retinoid-induced redness/rosacea, appearance of blood vessels near the skin surface, etc.

I would consult a good dermatologist with your current skin condition. He/she may be able to give a little booster for your skin to regain its health.

Best of luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×